Alert archive / Arizona / Wind Advisories in 2006
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Feb 14, 2006, 2:57 PM MST. It took effect at Feb 15, 2006, 2:49 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2006, 2:57 PM MST (21:57 UTC)
- In effect from
- Feb 15, 2006, 2:49 AM MST
- Expired
- Feb 15, 2006, 6:57 PM MST
- In force
- 16 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 142157 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 257 PM MST TUE FEB 14 2006 ...STRONG GUSTY WINDS WILL IMPACT THE EASTERN PORTIONS OF SOUTHEAST ARIZONA WEDNESDAY... .A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE INTO THE GREAT BASIN REGION ON WEDNESDAY...RESULTING IN WINDY CONDITIONS ACROSS THE EASTERN PORTIONS OF SOUTHEAST ARIZONA. SUSTAINED SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. AZZ019-030-035-151045- /O.NEW.KTWC.WI.Y.0001.060215T1900Z-060216T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 257 PM MST TUE FEB 14 2006 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MST WEDNESDAY FOR GREENLEE...GRAHAM...AND COCHISE COUNTIES FOR STRONG GUSTY WINDS. A STRONG LOW PRESSURE SYSTEM CURRENTLY OVER THE PACIFIC NORTHWEST WILL MOVE INTO THE GREAT BASIN WEDNESDAY. THE POSITIONING OF THIS SYSTEM WILL BRING STRONG GUSTY WINDS TO THE EASTERN PORTIONS OF SOUTHEAST ARIZONA TOMORROW AFTERNOON AND EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED IN GREENLEE...GRAHAM...AND COCHISE COUNTIES. THESE STRONG WINDS WILL ALSO CAUSE AREAS OF BLOWING DUST...REDUCING VISIBILITIES ALONG MAJOR ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS WEATHER SITUATION. $$
3 follow-up statements
000 WWUS75 KTWC 150949 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 249 AM MST WED FEB 15 2006 ...STRONG WINDS AND BLOWING DUST WILL IMPACT SOUTHERN ARIZONA THIS AFTERNOON AND EARLY THIS EVENING... .A LOW PRESSURE SYSTEM OVER OREGON WILL MOVE INTO SOUTHERN UTAH TODAY. THE STRONGEST WINDS WILL TEND TO BE EAST OF TUCSON AND IN HIGHER ELEVATIONS. BLOWING DUST WILL ALSO BECOME A PROBLEM THIS AFTERNOON IN OPEN AREAS. AZZ034-151800- /O.EXA.KTWC.WI.Y.0001.060215T1900Z-060216T0200Z/ SANTA CRUZ COUNTY- 249 AM MST WED FEB 15 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY AFTERNOON...WITH A FEW GUSTS TO 45 MPH IN THE MOUNTAINS EAST OF INTERSTATE 19. BLOWING DUST WILL ALSO REDUCE VISIBILITIES IN OPEN AREAS THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO SUDDEN CROSS WINDS...ESPECIALLY ALONG INTERSTATE 19 AND HIGHWAY 83. MOTORISTS SHOULD ALSO BE ALERT TO RAPIDLY CHANGING VISIBILITIES OVER SHORT DISTANCES. $$ AZZ019-030-035-151800- /O.CON.KTWC.WI.Y.0001.060215T1900Z-060216T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 249 AM MST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY AFTERNOON BEFORE MAKING A SLIGHT TURN TO THE WEST. GUSTS TO 50 MPH ARE ALSO LIKELY...ESPECIALLY IN HIGHER ELEVATIONS. ON THE VALLEY FLOORS...BLOWING DUST WILL ALSO BECOME A PROBLEM THIS AFTERNOON... WITH VISIBILITIES DOWN TO A HALF A MILE AT TIMES DOWNWIND FROM WILLCOX PLAYA AND THE AGRICULTURAL AREAS BETWEEN WILLCOX AND THE NEW MEXICO STATE LINE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO SUDDEN CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 80...90 AND 191. MOTORISTS SHOULD ALSO BE ALERT TO RAPIDLY CHANGING VISIBILITIES OVER SHORT DISTANCES. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...TURN OFF YOUR LIGHTS...AND WAIT FOR THE VISIBILITY TO IMPROVE. $$ PYTLAK
000 WWUS75 KTWC 151935 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1235 PM MST WED FEB 15 2006 AZZ019-030-034-035-160200- /O.CON.KTWC.WI.Y.0001.000000T0000Z-060216T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1235 PM MST WED FEB 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTH TO SOUTHWEST WINDS HAVE INCREASED TO 20 TO 30 MPH...AND ARE EXPECTED TO FURTHER INCREASE TO 25 TO 35 MPH OVER THE NEXT FEW HOURS WITH GUSTS TO 45 MPH POSSIBLE. BLOWING DUST WILL ALSO BECOME A PROBLEM THIS AFTERNOON... WITH VISIBILITIES DOWN TO A HALF A MILE AT TIMES DOWNWIND FROM WILLCOX PLAYA AND THE AGRICULTURAL AREAS BETWEEN WILLCOX AND THE NEW MEXICO STATE LINE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO SUDDEN CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 80...90 AND 191. MOTORISTS SHOULD ALSO BE ALERT TO RAPIDLY CHANGING VISIBILITIES OVER SHORT DISTANCES. IF YOU ENCOUNTER DENSE BLOWING DUST...PULL OFF THE ROAD AS FAR AS POSSIBLE...TURN OFF YOUR LIGHTS...AND WAIT FOR THE VISIBILITY TO IMPROVE. $$
000 WWUS75 KTWC 160157 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 657 PM MST WED FEB 15 2006 AZZ019-030-034-035-160300- /O.CAN.KTWC.WI.Y.0001.000000T0000Z-060216T0200Z/ NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 657 PM MST WED FEB 15 2006 ...WIND ADVISORY IS CANCELLED... THE WIND ADVISORY FOR SOUTHEAST ARIZONA HAS BEEN ALLOWED TO EXPIRE AT 700 PM MST THIS EVENING. THE STRONG AND GUSTY SOUTH TO SOUTHWEST WIND WHICH PRODUCED LOCALIZED BLOWING DUST ACROSS SOUTHEAST ARIZONA EARLIER TODAY... CONTINUES TO DIMINISH EARLY THIS EVENING. THEREFORE...THE WIND ADVISORY FOR GREENLEE...GRAHAM...SANTA CRUZ AND COCHISE COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 700 PM MST. ALTHOUGH SOME LOCATIONS WILL EXPERIENCE BREEZY SOUTHWEST WINDS 10 TO 20 MPH FOR ANOTHER COUPLE OF HOURS...WINDS WILL TAPER OFF TO 5 TO 10 MPH BY MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 14, 2:45 PM MST, 12 minutes earlier.
Area forecast discussion, Feb 14, 2:45 PM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST TUE FEB 14 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST IS THEN EXPECTED TO DROP INTO THE GREAT BASIN ON WEDNESDAY...WHICH WILL BRING GUSTY WINDS AND A SLIGHT COOLING TREND. THIS SYSTEM WILL MARK THE START OF A SIGNIFICANT PATTERN CHANGE AS THE JET STREAM CONTINUES TO SAG SOUTH TOWARD THE DESERT SOUTHWEST. THIS CHANGE WILL LEAD TO EVEN COOLER TEMPERATURES AND PERHAPS SOME PRECIPITATION AS WE HEAD INTO THE UPCOMING WEEKEND. && .DISCUSSION...ON THE 94TH BIRTHDAY TO ARIZONA STATEHOOD...SATELLITE IMAGERY THIS AFTERNOON SHOWED THAT THE CONSIDERABLE CLOUDINESS OF THIS MORNING HAS STARTING TO THIN AS THE SOUTHERN CALIFORNIA UPPER TROF MOVES INTO WESTERN ARIZONA. STILL HAVE SOME CIRRUS ENHANCEMENT OFF THE NORTHERN BAJA MOUNTAINS...BUT THAT SHOULD END EARLY THIS EVENING. SO PARTLY CLOUDY SKIES THIS EVENING WILL GIVE WAY TO CLEAR TO MOSTLY CLEAR SKIES OVERNIGHT. THE PRESSURE GRADIENT HAS INCREASED A BIT FOR SOME LOCALIZED BREEZY CONDITIONS...ESPECIALLY SOUTH AND EAST OF TUCSON. AS STATED IN THE PREVIOUS DISCUSSIONS...THE MAIN FORECAST CHALLENGE IN THE SHORT TERM WILL BE ASSOCIATED WITH THE TIGHTENING PRESSURE GRADIENT TONIGHT AND WEDNESDAY...WHICH IS ASSOCIATED WITH A STORM SYSTEM...CURRENTLY IN THE PACIFIC NORTHWEST...WHICH WILL DROP INTO THE GREAT BASIN ON WEDNESDAY/WEDNESDAY NIGHT. MID LEVEL GRADIENT WILL INCREASE SIGNIFICANTLY LATER TONIGHT INTO WEDNESDAY. HOWEVER THERE ARE MODEL DIFFERENCES IN TIMING/STRENGTH OF 700 MB WIND SPEEDS ON WEDNESDAY WITH NGM THE STRONGEST (50-55 KTS) VERSUS MESO-ETA (30-40 KTS). WITH DRY ATMOSPHERE IN PLACE AND INCREASING WIND SPEEDS...HAVE DECIDED TO HOIST WIND ADVISORY FOR PUBLIC ZONES EAST OF TUCSON FOR WEDNESDAY AND UPGRADE CURRENT FIRE WEATHER WATCH TO RED FLAG WARNING FOR FIRE WX ZONES 147/148 ON AFTERNOON PACKAGE. MODELS ALSO DIFFERING ON AMOUNT OF MOISTURE INCREASE TONIGHT AND WEDNESDAY...ESPECIALLY FOR THE HIGHER ELEVATIONS. WITH THIS UNCERTAINTY...HAVE DECIDED TO KEEP FIRE WEATHER WATCH UP FOR ZONE 146. SEE FIRE WEATHER DISCUSSION BELOW FOR OTHER DETAILS. PATTERN CHANGE WILL CONTINUE LATER THIS WEEK AS ENERGY FROM CANADA DIVES DOWN ON BACK SIDE OF WEDNESDAY GREAT BASIN SYSTEM AND CONTINUES TO CARVE OUT TROFINESS ACROSS THE WESTERN CONUS. MAIN FORECAST CONCERN IS HOW THIS TROF INTERACTS WITH MOISTURE SEEN EAST OF HAWAII...AROUND 140W. 12Z GFS RUN BACKED OFF CONSIDERABLY ON IDEA OF SIGNIFICANT RAINFALL EVENT WHICH WAS ADVERTISED BY THE 00Z/06Z RUNS. MIDSHIFT DIDNT BITE AND THAT WAS A GOOD IDEA. I HAVE KEPT SLIGHT CHANCE WORDING IN THE FORECAST FOR THIS WEEKEND AND AWAIT BETTER RUN TO RUN CONSISTENCY BEFORE RAMPING UP THE POP DIAL. TEMPERATURES WILL BE COOLER...BELOW NORMAL...LATE THIS WEEK. && .FIRE WEATHER...THE AIRMASS ACROSS SE AZ WILL REMAIN VERY DRY TONIGHT. THERE WILL BE A SLIGHT INCREASE IN RH VALUES STARTING WEDNESDAY...THOUGH MOST SECTIONS ARE EXPECTED TO HAVE HUMIDITIES LESS THAN 15 PERCENT FROM LATE MORNING INTO THE EVENING. TIGHTENING MID-LEVEL GRADIENTS WILL TRANSLATE INTO STRONG AND GUSTY SW-W 20-FOOT WINDS MOST SECTIONS WED AFTERNOON AND EVENING. THE COMBINATION OF STRONG AND GUSTY SOUTHWEST TO WEST WINDS...VERY LOW RELATIVE HUMIDITIES...AND A FIRE DANGER RATING OF HIGH TO EXTREME PROMPTED ON WEDNESDAY PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH TO RED FLAG WARNING FOR ZONE 147/148. STILL SOME UNCERTAINTY ON THE INCREASE OF MOISTURE IN THE HIGHER ELEVATIONS...THUS HAVE DECIDED TO KEEP FIRE WEATHER WATCH FOR ZONES 146. SEE RFWTWC /WWUS85 KTWC/ FOR DETAILS. EXPECT LIGHTER WINDS ON THUR ALONG WITH HIGHER RELATIVE HUMIDITIES. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING WEDNESDAY FOR FIRE WX ZONES 147...148 (NOON-7 PM). FIRE WEATHER WATCH WEDNESDAY FOR FIRE WX ZONE 146 (NOON-7 PM). WIND ADVISORY WEDNESDAY FOR PUBLIC ZONES 19...30...35 (NOON-7 PM). && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Feb 14, 5:12 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 512 AM MST TUE FEB 14 2006 AZZ019-151200- NORTHERN GREENLEE COUNTY- 512 AM MST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON UNTIL 700 PM MST. SOUTHWEST WINDS ARE LIKELY TO INCREASE TO 25 TO 35 MPH ON WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE GREAT BASIN. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16 PERCENT WITH THE FIRE DANGER RATING IN THE HIGH TO VERY HIGH CATEGORY. WIND GUSTS UP TO 45 MPH ARE ALSO POSSIBLE...WHICH MAY POSE A CHALLENGE TO HIGH PROFILE VEHICLES. IF THESE WINDS MATERIALIZE...A WIND ADVISORY MAY ALSO BE NEEDED ON WEDNESDAY. FOR MORE DETAILS ON THIS DEVELOPING SITUATION...SEE RFWTWC /WMO HEADER WWUS85 KTWC/. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-034-035-151200- UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 512 AM MST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON UNTIL 700 PM MST. SOUTHWEST WINDS ARE LIKELY TO INCREASE TO 20 TO 30 MPH ON WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE GREAT BASIN. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 19 PERCENT WITH THE FIRE DANGER RATING IN THE VERY HIGH TO EXTREME CATEGORY. WIND GUSTS UP TO 40 MPH ARE ALSO POSSIBLE...WHICH WILL PRODUCE AREAS OF BLOWING DUST AND MAY POSE A CHALLENGE TO HIGH PROFILE VEHICLES. FOR MORE DETAILS ON THIS DEVELOPING SITUATION...SEE RFWTWC /WMO HEADER WWUS85 KTWC/. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>033-151200- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY- 512 AM MST TUE FEB 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY FROM NOON UNTIL 700 PM MST. SOUTHWEST WINDS ARE LIKELY TO INCREASE TO 15 TO 25 MPH ON WEDNESDAY AS A STORM SYSTEM MOVES ACROSS THE GREAT BASIN. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16 PERCENT WITH THE FIRE DANGER RATING IN THE VERY HIGH TO EXTREME CATEGORY. WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE...WHICH WILL PRODUCE SOME BLOWING DUST IN OPEN AREAS. FOR MORE DETAILS ON THIS DEVELOPING SITUATION...SEE RFWTWC /WMO HEADER WWUS85 KTWC/. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.